Do pills for birth control cause depression? You have most probably heard the stories from buddies, family members or co-workers linking birth control pills to depression. It is undoubtedly true that any abrupt change in hormones, like those caused by using specific birth control methods, may cause mood swings in a few women.
It is also true that mood swings might lead to severe depression in several cases. Here is what you need to know about the association between birth control pills and depression. Pills for birth control have lately come under fire because women began reporting symptoms like continuous pessimism, exhaustion, deep sadness, crying and stress.
There are two types of adverse effects that can occur when using hormonal birth control. The first, more serious effects happen only very seldom and include allergy, blood clots, trouble breathing and liver damage. Needless to say when you experience any one of the above symptoms, you must stop its use immediately and consult your physician.
More mild adverse effects, include candida albicans, little weight fluctuations, and yes, depression among others. Some women also wonder, do pills for birth control cause nervousness and also do pills for birth control cause bipolar symptoms to develop quickly.
As you can tell, while some women do sometimes experience depression as a side effect of hormonal birth control, it is generally fairly moderate, moderate enough not to cause serious safety issues.
Research has proved that undoubtedly depression as a side effect of birth control generally happens only in women already predisposed towards depression. Whether you have a family history of depression or have been through rounds of depression in the past, tell your physician about your issues before asking your physician to prescribe birth control pills.
Your physician will be able to identify the problem or recommend alternate types of birth control not as likely to lead to serious mood swings.